Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 115, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 16, 1997, 6:10 PM EDT for Lafayette County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 1997, 6:10 PM EDT (22:10 UTC)
- Expired
- Sep 16, 1997, 6:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Lafayette County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 162207 RRA SVRTLH FLC067-162245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 610 PM EDT TUE SEP 16 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHERN FLORIDA ...SOUTHWESTERN LAFAYETTE COUNTY AT 609 PM EDT...A SEVERE THUNDERSTORM WAS INDICATED BY TALLAHASSEE DOPPLER RADAR MOVING SOUTH AT 5 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HE:AVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:15 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 16, 3:15 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT TUE SEP 16 1997 RLTVLY QUIET AGAIN THIS AFTN AS STG HIGH CONTS TO DOMINATE MUCH OF THE ERN U.S. WHICH IS JUST AS WELL AS NCEP COMP PRBLMS HAVE LIMITED AVBL GUIDANCE TDA. WTR VAPOR LOOPS INDCT UPR LVL CRCLN OVR SE GA BUT LTL MSTR TO WORK WITH...ONLY REAL CHG IN SNDGS AT TLH AND JAX PAST 24 HRS IS LTL DRIER AIR. LO LVL CNVRGNC ACRS ERN PTNS OF BIG BEND INTO SRN GA ASSOCD WITH PERSISTENT WK SFC TROF WILL HELP INITIATE WDLY SCT CNVCTN ALONG WITH SEABRZ BU WITH RLTVLY LO SFC DEWPTS ACRS AL AND PNHNDL MOST SHWR ACTVTY SHUD BE CONFINED TO BIG BEND AND EWD. SO NO RSN TO CHG CURRENT FCST TRENDS WITH ONLY MINOR CHGS TO SYNOPTIC SITUATION THRU AT LEAST MID WK. 01
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.